Medications & erections

Q: I take Glucotrol, Monopril, Pravochol, and LOPID. I’m 60 years old and have had a heart bypass operation two years ago. Could any of the medications noted contribute to impotence?

Dr. Klein: Your medicines indicate that you have diabetes, hypertension, hypercholesterolemia and hypertriglyceridemia. All these conditions can cause or contribute to erection problems. Monopril, Pravachol, and Lopid all have a possible side effect of erectile dysfunction. But do not discontinue any of these medicines without your physician’s approval. In my experience, by the way, stopping these drugs may not have a major effect on your erections.

CLOSE

Sign up for more

Sexual Intelligence®

More insights about better sex

More from the Sex Therapist’s Couch

More sexual politics

More about

desire, PornPanic, sexual health, infidelity, sex & aging,

and how technology is changing sex

Subscribe to my Sexual Intelligence blog, and I’ll send you, FREE:

* my new e-book, Bedroom Blues, Therapist Wisdom.

* a 10% discount on all books & audios in my store.

CLOSE

Thank you for signing up!